Tennessee, 2007

Damaging Winds in Tennessee, June 25, 2007

June 25, 2007 · NWS MRX · 9 events in 9 counties and zones

An upper level disturbance tracked across east Tennessee triggering scattered severe thunderstorms during the afternoon and evening hours. Most of the storm reports were damaging straight line winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MRX wrote it up.

An upper level disturbance tracked across east Tennessee triggering scattered severe thunderstorms during the afternoon and evening hours. Most of the storm reports were damaging straight line winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 25, 9:00 AM EST, 3 hours earlier.

Area forecast discussion, Jun 25, 9:00 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1000 AM EDT MON JUN 25 2007

.DISCUSSION...CONVECTION ALREADY FORMING ACROSS SOUTHEAST TENNESSEE.
IT APPEARS TO BE DEVELOPING MAINLY ON THE HIGHER PLATEAU TERRAIN.
ATMOSPHERE PROGGED FOR MODERATE INSTABILITY TODAY AND DEWPOINT TEMPS
RUNNING A LITTLE HIGHER TODAY SO AREAL COVERAGE WORDING LOOKS GOOD.
WILL ADJUST TIMING OF MAIN WEATHER ELEMENTS ACROSS SOUTHEAST
TENNESSEE WHERE PRECIP IS OCCURRING. NOT SO SURE THAT LOWER
ELEVATIONS ACROSS THIS REGION WILL QUITE MAKE IT INTO THE UPPER 90S
TODAY BASED ON CURRENT TRENDS SO WILL TRIM THE HIGH END OF WARMING
BACK TO THE MID 90S. EXPECT PULSE STORMS WILL BE ABLE TO PRODUCE
SOME SEVERE GUSTS AGAIN THIS AFTERNOON AND EVENING DUE TO CORRECTLY
POSITIONED AREAS OF DRY AIR ON FORECAST SOUNDINGS.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Jun 25, 4:00 AM EST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT MON JUN 25 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-260900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE
SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT MOST OF THE
WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT
WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE COVERAGE
OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE
WEEK.

DMG

The radar

The Knoxville radar (KMRX), 120 km away, was scanning. The volume nearest the first event began at 16:59 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Morgan

When
June 25, 12:00 PM EST to 12:15 PM EST
Where
Morgan County, 1 mi W of Rugby
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.370, -84.718

Thunderstorm winds downed several trees west of Rugby near Hwy 52.

Thunderstorm Wind, Campbell

When
June 25, 1:21 PM EST to 1:30 PM EST
Where
Campbell County, Jellico
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
36.580, -84.150

Thunderstorm winds downed numerous trees and powerlines in and around Jellico.

Thunderstorm Wind, Sevier

When
June 25, 1:30 PM EST to 1:45 PM EST
Where
Sevier County, 4 mi NW of Sevierville
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Utility Company
Coordinates
35.911, -83.621

Several trees were downed by thunderstorm winds northwest of Sevierville. Numerous powerlines were also down countywide.

Thunderstorm Wind, Jefferson

When
June 25, 2:15 PM EST to 2:30 PM EST
Where
Jefferson County, Jefferson City
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
36.120, -83.480

Several trees were downed by thunderstorm winds in Jefferson City and the rest of the county.

Thunderstorm Wind, Cocke

When
June 25, 2:20 PM EST to 2:30 PM EST
Where
Cocke County, Newport
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
35.950, -83.180

A spotter reported a tree and several powerlines down in Newport from thunderstorm winds.

Thunderstorm Wind, Hamblen

When
June 25, 2:45 PM EST to 2:55 PM EST
Where
Hamblen County, Russellville
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
36.250, -83.200

A spotter reported several trees down near Russellville.

Thunderstorm Wind, Hamilton

When
June 25, 4:55 PM EST to 5:15 PM EST
Where
Hamilton County, Chattanooga
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
35.050, -85.280

Thunderstorm winds downed 20 to 30 trees in the Chattanooga area along with numerous powerlines.

Thunderstorm Wind, Bradley

When
June 25, 5:10 PM EST to 5:20 PM EST
Where
Bradley County, Cleveland
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
35.170, -84.880

The public reported a few trees downed by thunderstorm winds countywide.

Thunderstorm Wind, Roane

When
June 25, 7:05 PM EST to 7:15 PM EST
Where
Roane County, Paint Rock
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
35.750, -84.520

Thunderstorm winds downed two trees in Paint Rock.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38261, 38262, 38263, 38264, 38265, 38266, 38267, 38291, 38292.